does taking antioxidant rich pills cause more acne?
because acne doesn't do well with high oxygen levels so if i take antioxidant pills will it cause more breakouts?
sorry if this sounds like a stupid question i just want some advice.
Hi. Acne occurs when androgens (hormones such as testosterone) stimulate the sebaceous glands. Bacteria on the skin feeds off this excess oil (sebum) blocking the pores and resulting in spots.Some people (especially teenagers) have high levels of androgens, and some people have normal levels but are particularly sensitive to the effects of androgens. There is a lack of medical evidence that diet or nutritional supplements effect this process positively or negatively.
The best way to treat acne is with a course of oral antibiotics such as Oxytetracycline 250mg twice daily and a topical retinoid gel such as Differin (adapalene 0.1%). Antioxidant pills should not increase acne, but if they also contain iron or zinc do not take them at the same time of day as oral antibiotics.
There's no hard link between antioxidants and acne. If you wish to ingest antioxidant supplements then first check the ingredients list to make sure that they do not contain iodines/iodides as that can definately cause more acne.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.